MAUDE Adverse Event Report: CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 10 ML; SYRINGE, PISTON

CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 10 ML; SYRINGE, PISTON
Model Number MY8010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: etoposide 500mg/25ml, teva ndc 0703-5656-01, lot 31326913b, exp 4/22.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
It was reported that a texium syringe had major employee safety and patient safety concerns.Etoposide residue found on the smartsite of the 20mm vialshield after drawing up drug and disconnecting the texium bonded syringe from vialshield.Syringe tip wiped with an alcohol swab to remove residue.Etoposide residue found on the smartsite bag access of the texium infusion set after injecting etoposide into the smartsite bag access with the texium bonded syringe.This event occurred in the pharmacy and there was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report that residue was found on the smartsite of the 20mm vialshield after drawing up drug and disconnecting the texium bonded syringe was confirmed after review of the picture evidence the customer provided.The texium syringe was visually inspected for cracks, holes/tears or damages to the components.Visual inspection observed no residue with the received texium.Functional testing did not find any leaks or replicate any instances of residue when activating and deactivating the mating components between the texium syringe and lab vial access device.The customer did not send in the texium infusion set or the vialshield.The root cause of the customer¿s report could not be determined because no leftover residue was replicated during internal lab testing.
 
Event or Problem Description
It was reported that a texium syringe had major employee safety and patient safety concerns.Etoposide residue was found on the smartsite of the 20mm vialshield after drawing up drug, and disconnecting the texium bonded syringe from the vialshield.Syringe tip was wiped with an alcohol swab to remove residue.Etoposide residue was found on the smartsite bag access of the texium infusion set after injecting etoposide into the smartsite bag access with the texium bonded syringe.This event occurred in the pharmacy and there was no patient involvement.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE, 10 ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9288170
Report Number9616066-2019-03102
Device Sequence Number11246399
Product Code FMF
UDI-Device Identifier10885403221675
UDI-Public10885403221675
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2021
Device Model NumberMY8010
Device Catalogue NumberMY8010
Device Lot Number91833002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MV0520,10013361T, THERAPY DATE (B)(6) 2019